Clonidine is a prescription-only medication used to treat hypertension and ADHD. It can be used to treat anxiety and insomnia as an off-label medication. While the drug has a variety of treatment uses, it is not without its share of setbacks.
Unfortunately, Clonidine users can experience tolerance and drug dependency with prolonged usage. When dependence develops, more of the drug must be consumed to offset withdrawal symptoms and to achieve the same effects. This is a vicious cycle that leads to addiction without professional intervention.
It is possible to spot early signs of withdrawal before they turn into a bigger problem. However, no matter how severe or mild the addiction is, you’ll require a doctor’s assistance to taper off the drug safely. For more information regarding clonidine withdrawal and how to resolve these issues successfully, continue reading.
Symptoms Indicating Drug Dependency
First, let’s dive into the symptoms of clonidine withdrawal that are commonly experienced. On the physical level, you may experience headaches, dizziness, nausea or vomiting, fatigue, and lightheadedness. Emotionally, you may feel on edge, have difficulty sleeping, experience anxiety, irritability, agitation, or restlessness.
Additional symptoms may include rebound hypertension, as blood pressure levels are affected by abruptly stopping your usual medication. When you stop taking Clonidine, blood pressure levels can rise, lead to headache, dizziness, and may even cause coronary heart palpitations. Other symptoms of clonidine withdrawal include gastrointestinal distress, sweating, mood swings, and extended heart charge.
How Clonidine Withdrawal Manifests
When the medication is used correctly to treat hypertension and symptoms of ADHD, it affects specific areas of the brain that decrease arousal, impulsivity, and attention. It also reduces blood pressure by decreasing activity in the vessels and nerves that conduct blood flow. Naturally, if the body is no longer supplied with the drug, reverse symptoms may be reexperienced during the withdrawal period. Not every withdrawal symptom is reflective of the lack of the specific medication. Predominantly, the withdrawal symptoms are just the body’s way of responding to not receiving what it’s become accustomed to.
Enrolling In A Detox Center
If you’re struggling with clonidine withdrawal symptoms, the best course of action is to enroll in a detox recovery program; this way, you can detox safely and under the supervision of medical staff. Monitoring your vitals and participating in stress reduction practices can assist the progression of your detox. It is ill-advised to attempt to detox without being under medical supervision.
Withdrawal symptoms vary from person to person. However, all withdrawal symptoms are indications that medical supervision is necessary for safe and successful detoxification. At a trusted drug detox recovery center, you may also be introduced to stress reduction techniques and additional therapies that can help with the clonidine withdrawal process and help you recover with less discomfort along the way.
Taking Steps Toward A Full Recovery
If you’re struggling with clonidine addiction or withdrawal, get the help you need. Reach out to a drug detox center near you and begin taking steps to achieve a full recovery.